Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lymphedema in both legs
Jun 19, 2013

Dear Dr. H-

My partner started experiencing Lymphedema in one leg about a year or so ago and now seems to be spreading to both legs. He has been battling KS in both legs for about 5 years that seems to keep spreading without stopping and recently completed 6 months of chemo but the lymphedema doesn't seem to have improved and may have gotten worse. Still unclear if the chemo reversed the KS or made it better. His CD4 is over 400 and VL undetectable. He is 65 if that matters. He complains of his legs being very cold all the time and has tried the compression socks without luck. He also has stage 2 kidney disease I think it is. Is this life threatening or could it get to the point of immobility? Also is there a specific Dr. he should see? He mentions it to every Dr he sees but they just seem to brush it off. Thanks for taking the time to answer my question and your guidance.

Response from Dr. Henry

KS when systemic often involes some lymph nodes that canbe fairly fragile with any damage causing disruption in the flow of lymph fluid, against gravity, up from the feet/legs and towards chest/heart. The anatomic problems/scarring/swelling/increase pressure that can result in lower extremity lymph edemia are often multi-centric/diffuse and not amendable to any easy fix. Pressure stockings, exercise, raising legs. a scan to look at likely site of flow disruption, assessment of nutrition (protein levels), kidney/liver/heart health can impact lymphedema in some patients. The bottom line is that often the problem is peristent, annoying, and can be difficult to manage for many patients. KH



Previous
Effects of PEP treatment
Next
Taking medicine in a different timezone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement